zbMATH — the first resource for mathematics

The minimal resolutions of double points in \(\mathbb {P}^1 \times \mathbb P^{1}\) with ACM support. (English) Zbl 1126.13013
The aim of this paper is to study ideals of 0-dimensional schemes \(Z \in {{\mathbb P}^{1}}\times {{\mathbb P}^{1}}\) which are unions of double points (here a “double point” at a point \(P\) is the scheme defined by the ideal \(I_P^2\)). Namely an algorithm is given to recover the bigraded Betti numbers of a minimal resolution of \(I_Y \subset S = k[x_0,x_1,y_0,y_1]\) whenever the support \(X\) of \(Z\) is arithmetically Cohen-Macaulay (ACM, i.e. the ring \(S/I_Z\) is Cohen-Macaulay). When \(Z\) itself is ACM, a minimal resolution of \(I_Z\) (hence its bigraded Betti numbers) can be recovered from combinatorial data on the coordinates of the points.
The idea in the paper is to consider a scheme \(Y\), the completion of \(Z\), obtained in this way: Let \(W\) be the minimum reduced complete intersection scheme containing \(X\); then \(Y := Z\cup (W-X)\). It is proved that \(Y\) is ACM, and its resolution is computed (again it depends only on the data of the coordinates of the points). Then if \(I_Z = I_Y + (F_1,\dots,F_p)\), the ideals \(I_j = (I_{j-1},F_j)\), \(j=0,\dots,p\), are considered (so that \(I_p=I_Z\), \(I_0=I_Y)\), and it is shown that each ideal \(I_{j-1}:F_j\) is a complete intersection. Eventually, via repeated mapping cone constructions using the exact sequences: \[ 0 \rightarrow S/(I_{j-1}:F_j) \rightarrow S/I_{j-1} \rightarrow S/I_j \rightarrow 0, \] the resolution of \(I_Z\) is computed from the one of \(I_Y\). It is then shown that the total Betti numbers in the resolution of \(Z\) satisfy a bound related to the shifts appearing in the resolution as conjectured by T. Römer.

13D40 Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series
14A15 Schemes and morphisms
13D02 Syzygies, resolutions, complexes and commutative rings
13H10 Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.)
CoCoA; Macaulay2
Full Text: DOI arXiv
[1] Alexander, J.; Hirschowitz, A., An asymptotic vanishing theorem for generic unions of multiple points, Invent. math., 140, 303-325, (2000) · Zbl 0973.14026
[2] CoCoA: A system for doing computations in commutative algebra. Available at: http://cocoa.dima.unige.it
[3] Catalisano, M.V.; Geramita, A.V.; Gimigliano, A., Ranks of tensors, secant varieties of Segre varieties and fat points, Linear algebra appl., 355, 263-285, (2002) · Zbl 1059.14061
[4] Catalisano, M., “fat” points on a conic, Comm. algebra, 19, 2153-2168, (1991) · Zbl 0758.14005
[5] Fatabbi, G.; Lorenzini, A., On a sharp bound for the regularity index of any set of fat points, J. pure appl. algebra, 161, 91-111, (2001) · Zbl 0994.14028
[6] Fitchett, S.; Harbourne, B.; Holay, S., Resolutions of fat point ideals involving eight general points of \(\mathbb{P}^2\), J. algebra, 244, 684-705, (2001) · Zbl 1033.14031
[7] Geramita, A.V.; Migliore, J.; Sabourin, L., On the first infinitesimal neighborhood of a linear configuration of points in \(\mathbb{P}^2\), J. algebra, 298, 563-611, (2006) · Zbl 1107.14048
[8] Gimigliano, A.; Idà, M., The ideal resolution for generic 3-fat points in \(\mathbb{P}^2\), J. pure appl. algebra, 187, 99-128, (2004) · Zbl 1042.13009
[9] Giuffrida, S.; Maggioni, R.; Ragusa, A., On the postulation of 0-dimensional subschemes on a smooth quadric, Pacific J. math., 155, 251-282, (1992) · Zbl 0723.14035
[10] Grayson, D.R.; Stillman, M.E., Macaulay 2, a software system for research in algebraic geometry
[11] Guardo, E., Fat point schemes on a smooth quadric, J. pure appl. algebra, 162, 183-208, (2001) · Zbl 1044.14025
[12] Guardo, E., A survey on fat points on a smooth quadric, (), 61-87 · Zbl 1087.14007
[13] Guardo, E.; Van Tuyl, A., Fat points in \(\mathbb{P}^1 \times \mathbb{P}^1\) and their Hilbert functions, Canad. J. math., 56, 716-741, (2004) · Zbl 1092.14057
[14] Hà, H.T.; Van Tuyl, A., The regularity of points in multi-projective spaces, J. pure appl. algebra, 187, 153-167, (2004) · Zbl 1036.14024
[15] Harbourne, B., Problems and progress: A survey on fat points in \(\mathbb{P}^2\), Queen’s papers in pure and appl. math., 123, 85-132, (2002) · Zbl 1052.14052
[16] Harbourne, B., Free resolutions of fat point ideals on \(\mathbb{P}^2\), J. pure appl. algebra, 125, 213-234, (1998) · Zbl 0901.14030
[17] R.M. Miró-Roig, Betti numbers of determinantal ideals. math.AC/07014351, 2007. Preprint
[18] Peeva, I.; Sturmfels, B., Syzygies of codimension 2 lattice ideals, Math. Z., 229, 163-194, (1998) · Zbl 0918.13006
[19] T. Römer, Betti numbers and shifts in minimal graded free resolutions. math.AC/0701190, 2007. Preprint
[20] Sidman, J.; Van Tuyl, A., Multigraded regularity: syzygies and fat points, Beiträge algebra geom., 47, 67-87, (2006) · Zbl 1095.13012
[21] Trung, N.V.; Valla, G., Upper bounds for the regularity index of fat points, J. algebra, 176, 182-209, (1995) · Zbl 0835.14020
[22] Van Tuyl, A., The Hilbert functions of ACM sets of points in \(\mathbb{P}^{n_1} \times \cdots \times \mathbb{P}^{n_k}\), J. algebra, 264, 420-441, (2003) · Zbl 1039.13008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.